It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-19-2006, 05:59 PM   #1
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 28
sapphire5000 HB User
Discontinuing Armour Thyroid. What to expect??

I have been on 7.5 mg (1/8 grain) of Armour Thyroid for about a year and a half. Although my Thyroid blood tests were all normal, my doctor put me on the Armour Thyroid as a trial to see if my fatigue, low body temperature, and constipation would resolve.

Lately I've been feeling very irritable, and think maybe it's the Thyroid medication. Also, I've also just realized I've been having a lot of iodized salt and wonder if that's been too much for my thyroid gland.

Anyway, my doctor mentioned possibly weaning me off the Armour Thyroid and I am wondering what sort of symptoms I might expect. Anyone out there been through this? I know it's a very low dose, but still I'd like to know what the possible withdrawal symptoms might be.

Thank you,

Sapphire

 
Old 04-20-2006, 09:03 AM   #2
Senior Member
(female)
 
Join Date: Jan 2006
Location: NW Subs of Chicago
Posts: 124
StuckInIllinois HB User
Re: Discontinuing Armour Thyroid. What to expect??

1/8 grain is very, very little at all. Are you on any other form of thyroid meds? You say your tests are normal, if you can, post them here with the ranges and you will get some replies. Guidelines have changed and not all it normal anymore. Just because the average size shoe is and 8, doesn't mean it fits you properly. You might need a 9 to feel good and comfortable. Has the doctor run the right tests?

Personally, for me 1/8 would probably do nothing for me to begin with, so I can't answer how you might feel. I had 1/2 grain taken away at the beginning of the month (because slightly hyper now), I was more tired all day for a few days and wasn't at hot, but most of that has gone now. But it seems I must not convert well, because my T4 is a lot more over than my T3. I feel it I had it taken away completely, I probably get cold again and real moody and tired. My family would toss me out into the street. Hopefully others will come along and let you know any of their weaning.

 
Sponsors Lightbulb
   
Old 04-23-2006, 09:35 AM   #3
Inactive
(female)
 
Join Date: Feb 2006
Location: Apple Valley, CA
Posts: 469
sudufu HB User
Re: Discontinuing Armour Thyroid. What to expect??

Welcome sapphire

When my labs were still low, during my 2nd administering of Thyroid meds, I was perscribed 3/4 a grain of Armour. (many say THAT is small) So I'd have to agree that 1/8 grain is a very tiny dose, that shouldn't have many side-effects while tappering off of the medicine. Do what your doctor suggests though.

Since there is such a contraversy as to what " NORMAL " bloodwork is, do you happen to have copies of the labwork ?

Irritated is no way to live. Hope you feel better soon,
Sue

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Unable to get Armour, what to do??? jodianne Thyroid Disorders 8 01-12-2010 09:18 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 08:24 AM
Armour Thyroid tammy1802 Thyroid Disorders 4 07-11-2008 12:03 PM
I Switched To Armour And Feeling Much Better builder Thyroid Disorders 20 03-20-2008 12:01 PM
Synthroid or Armour mauz Thyroid Disorders 15 08-27-2007 07:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (630), FinnMaid (311), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!